Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Started bleeding after period. Getting headache, abdominal pain and tiredness. What is wrong?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11707 Questions
I had my period from the 31st until the 6th and have started back bleeding as of two days ago. Abdominal pain and bleeding as though I am having another period. I have a headache and feel tired as well. Took an at home pt came back negative. Backstory have two girls one 3 other is 1 had tubes tied after last.
Posted Fri, 3 May 2013 in Women's Health
Answered by Dr. Rakhi Tayal 22 minutes later
Thanks for posting your query.
The bleeding that you are having now is likely to be another early period due to a mild hormonal disturbance.Though diet and exercise can help to change the body, sometimes, acute hormone changes induced by them can cause irregular periods.
The etiology of such irregularity can be psychological stress, weight (obesity, anorexia, or a rapid change), exercise, endocrinopathy, neoplasm, drugs, or it may be otherwise idiopathic.
Since the pregnancy test is negative and your tubes are tied, the pregnancy is ruled out.
To decrease the bleeding you need to have progesteone pills along with hemostatic agents like ethamsylate or tranexaemic acid after consulting with your gynaecologist.
Meanwhile start taking iron supplements to combat excessive blood loss from your body.
You have to watch for the second or next cycle and if that is normal , there is no need to worry. If the cycle is again short then you should get your oestrogen and progesterone levels done as well as an USG for endometrial thickness and it is to be done after 15 days of the cycle or after ovulation. I hope your thyroid profile is within normal limits. Stress and anemia can also cause shorter cycles.
You can get the proper treatment under the guidance of your gynecologist.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor